Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 99, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Aug 1, 2011, 5:18 AM EDT for Bay County, Tuscola County, Michigan. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 5:18 AM EDT (09:18 UTC)
- Expired
- Aug 1, 2011, 5:53 AM EDT
- In force
- 35 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bay County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 102 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
920
WUUS53 KDTX 010918
SVRDTX
MIC017-157-011015-
/O.NEW.KDTX.SV.W.0099.110801T0918Z-110801T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
518 AM EDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BAY COUNTY IN SOUTHEAST MICHIGAN...
NORTHWESTERN TUSCOLA COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 615 AM EDT
* AT 514 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ESSEXVILLE...OR 7 MILES EAST OF BAY CITY...AND MOVING SOUTHEAST AT
15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
QUANICASSEE AND MUNGER AROUND 535 AM EDT.
WISNER AROUND 540 AM EDT.
GILFORD AND REESE AROUND 600 AM EDT.
AKRON AROUND 605 AM EDT.
FAIRGROVE AROUND 610 AM EDT.
WATROUSVILLE AROUND 615 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
UNIONVILLE... REESE... QUANICASSEE...
MUNGER... FAIRGROVE... ESSEXVILLE...
BAY CITY... AKRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4371 8349 4372 8347 4367 8347 4366 8344
4343 8340 4342 8370 4348 8370 4348 8382
4352 8382 4352 8392 4368 8392 4365 8386
4363 8374 4360 8367 4372 8354 4373 8352
TIME...MOT...LOC 0918Z 317DEG 12KT 4361 8375
WIND...HAIL 60MPH 1.00IN
$$
SC3 follow-up statements
737
WWUS53 KDTX 010930
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
530 AM EDT MON AUG 1 2011
MIC017-157-011015-
/O.CON.KDTX.SV.W.0099.000000T0000Z-110801T1015Z/
BAY MI-TUSCOLA MI-
530 AM EDT MON AUG 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
TUSCOLA AND SOUTHEASTERN BAY COUNTIES UNTIL 615 AM EDT...
AT 526 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
QUANICASSEE...OR 9 MILES NORTH OF REESE...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WISNER AROUND 535 AM EDT.
GILFORD AND REESE AROUND 555 AM EDT.
FAIRGROVE AROUND 600 AM EDT.
WATROUSVILLE AROUND 615 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
UNIONVILLE... REESE... QUANICASSEE...
MUNGER... FAIRGROVE... ESSEXVILLE...
AKRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4371 8349 4372 8347 4367 8347 4366 8344
4343 8340 4342 8370 4348 8370 4352 8382
4366 8388 4365 8386 4363 8375 4360 8367
4372 8354 4373 8352
TIME...MOT...LOC 0930Z 317DEG 12KT 4357 8368
WIND...HAIL 60MPH 1.00IN
$$
SC343
WWUS53 KDTX 010947
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
547 AM EDT MON AUG 1 2011
MIC017-010957-
/O.CAN.KDTX.SV.W.0099.000000T0000Z-110801T1015Z/
BAY MI-
547 AM EDT MON AUG 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HASMOVED OUT OF THE WARNED AREA.
LAT...LON 4371 8349 4372 8347 4367 8347 4366 8344
4343 8340 4342 8370 4359 8370 4365 8360
4366 8360 4372 8354 4373 8352
TIME...MOT...LOC 0947Z 291DEG 17KT 4359 8366
$$
MIC157-011015-
/O.CON.KDTX.SV.W.0099.000000T0000Z-110801T1015Z/
TUSCOLA MI-
547 AM EDT MON AUG 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
TUSCOLA COUNTY UNTIL 615 AM EDT...
AT 543 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
QUANICASSEE...OR 9 MILES WEST OF AKRON...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WISNER AROUND 555 AM EDT.
GILFORD AROUND 600 AM EDT.
AKRON AND FAIRGROVE AROUND 610 AM EDT.
WATROUSVILLE AROUND 615 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
UNIONVILLE... REESE... QUANICASSEE...
FAIRGROVE... AKRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4371 8349 4372 8347 4367 8347 4366 8344
4343 8340 4342 8370 4359 8370 4365 8360
4366 8360 4372 8354 4373 8352
TIME...MOT...LOC 0947Z 291DEG 17KT 4359 8366
WIND...HAIL 60MPH 1.00IN
$$
SC757
WWUS53 KDTX 010953
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
553 AM EDT MON AUG 1 2011
MIC157-011003-
/O.CAN.KDTX.SV.W.0099.000000T0000Z-110801T1015Z/
TUSCOLA MI-
553 AM EDT MON AUG 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TUSCOLA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4371 8349 4372 8347 4367 8347 4366 8344
4343 8340 4342 8370 4359 8370 4365 8360
4366 8360 4372 8354 4373 8352
TIME...MOT...LOC 0953Z 291DEG 17KT 4358 8362
$$
SCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:34 AM EDT, 44 minutes earlier.
Area forecast discussion, Aug 1, 4:34 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 434 AM EDT MON AUG 1 2011 .SHORT TERM...TODAY AND TONIGHT THE MAIN FEATURE OF INTEREST IN THE SHORT TERM IS THE ILL DEFINED COLD FRONT CURRENTLY EXTENDING ACROSS NORTHERN MICHIGAN. THIS FRONT WILL MEANDER ITS WAY ACROSS SRN MI TODAY. THE 00Z KGRB SOUNDING SHOWED SOME HIGHER MOISTURE CENTERED AROUND 925MB. ADVECTION OF THIS HIGHER LOW LEVEL THETA E AIRMASS HAS LED TO SOME ISOLATED THUNDERSTORMS. THIS LOW LEVEL MOISTURE ADVECTION BENEATH STEEP MID LEVEL LAPSE RATES WILL CONTINUE TO GENERATE SOME ISOLATED CONVECTION THIS MORNING. THE LATEST SPC MESO ANALYSIS SHOWS 0-3KM MU CAPE UP TO 2000 J/KG ACROSS THE SAGINAW VALLEY. SO WOULD NOT BE SURPRISED TO SEE SOME STRONG TO SEVERE THUNDERSTORMS /ECHO TOPS ON THE MIDLAND AND SAGINAW COUNTY CELL EARLIER EXCEEDED 50000 FT/. WHILE THE FRONT WILL SLIDE SOUTH ACROSS THE FORECAST AREA TODAY...THERE WILL NOT REALLY BE MUCH CHANGE IN THE THERMAL PROFILE. IN FACT...A DRIER AIRMASS IN THE WAKE OF THE FRONT WILL ACTUALLY LEAD TO DEEPER MIXING DEPTHS. SO EXPECT MOST LOCATIONS WILL AGAIN HIT OR EXCEED 90 DEGREES TODAY /EXCEPT FOR PORTIONS OF THE THUMB WHERE A LIGHT FLOW OFF LAKE HURON WILL DEVELOP THIS AFTERNOON/. STRONG MID AND LOW LEVEL DRY AIR ADVECTION WILL END THE RISK FOR ADDITIONAL CONVECTION ACROSS THE SAGINAW VALLEY AND THUMB REGION BY NOON. FARTHER SOUTH...MOISTURE POOLING ALONG THE FRONT COMBINED WITH DAYTIME HEATING WILL SUPPORT 0-1KM ML CAPE UP TO 2500 J/KG BY AFTERNOON. THE LACK OF LARGE SCALE SUPPORT AND GENERAL WEAK CONVERGENCE ALONG THE FRONT WILL CONTINUE TO SUPPORT JUST ISOLATED COVERAGE. CHANCES WILL BE A BIT HIGHER IN THE VICINITY LAKES ST CLAIR AND ERIE DUE TO INTERACTION OF LAKE BREEZE BOUNDARIES. MODEL SOUNDINGS FOR THIS AFTERNOON SHOW FAIRLY GOOD CAPE DENSITY. DEEP LAYER SHEAR WILL ALSO BE ON THE ORDER OF 35 KTS. SO CAN NOT RULE OUT SOME ISOLATED SEVERE WEATHER TODAY...MAINLY SOUTH OF THE I 69 CORRIDOR. AGRESSIVE DRY AIR ADVECTION WILL ADVANCE ACROSS THE REMAINDER OF THE AREA AFTER NOON AND SHOULD END THE RISK FOR ADDITIONAL THUNDERSTORM ACTIVITY ACROSS THE FAR SOUTH BY LATE AFTERNOON. HIGH PRESSURE AND A DRY ENVIRONMENT WILL LEAD TO FAIRLY QUITE CONDITIONS TONIGHT. MID AND HIGH CLOUDS WILL BE ON THE INCREASE OVERNIGHT AS ENHANCED LOW LEVEL CONVERGENCE LEADS TO MCS DEVELOPMENT ACROSS THE NORTHERN GREAT LAKES. MID LEVEL THETA E ADVECTION ACROSS WESTERN LOWER MI OVERNIGHT MAY ALSO LEAD TO SOME CONVECTIVE DEVELOPMENT ACROSS THE WESTERN SECTIONS OF THE FORECAST AREA TOWARD DAYBREAK. && .LONG TERM...TUESDAY THROUGH SUNDAY MODELS REMAIN IN VERY GOOD AGREEMENT WITH TRACKING A MID-LEVEL WAVE EAST-SOUTHEAST THROUGH THE CENTRAL GREAT LAKES TUESDAY INTO TUESDAY NIGHT...AS IT RIDES THE PERIPHERY OF A LARGE UPPER RIDGE CENTERED OVER THE SOUTHERN PLAINS. THIS PARTICULAR WAVE HAS ALREADY BECOME APPARENT ON WATER VAPOR IMAGERY OVER SOUTHERN NEVADA...WHICH IS ABOUT WHERE THE MODELS HAVE IT. DIFFERENCES DO HOWEVER EMERGE BY TOMORROW WITH REGARD TO THE EXACT TRACK AND TIMING OF THIS WAVE THROUGH THE GREAT LAKES...WITH GFS/UKMET TRACK A LITTLE MORE SOUTHERLY COMPARED TO THE NAM/EURO. HARD TO PINPOINT WHICH SCENARIO WOULD BE BEST TO FOLLOW THIS FAR IN ADVANCE...BUT ALL MODELS DO TEND TO FURTHER AMPLIFY THE MID-LEVEL WAVE AND DEVELOP AN AREA OF SURFACE LOW PRESSURE OUT AHEAD OF IT. 00Z NAM DOES LOOK A LITTLE TOO AMPLIFIED HOWEVER...AND MAY BE SUFFERING FROM CONVECTIVE FEEDBACK ISSUES. TRACK WILL BE IMPORTANT WITH DETERMINING WHERE RAIN/THUNDERSTORM PROBABILITIES WILL BE THE GREATEST...AND WITH HOW FAR NORTHWARD THE BEST INSTABILITY AND MOISTURE WILL SURGE (NAM/EURO TRACK WOULD BRING IT FURTHER NORTH). SEVERE WEATHER WILL BE POSSIBLE ASSUMING WE CAN FIRST ERODE A STABLE LAYER IN THE MID-LEVELS MODEL SOUNDINGS SHOW AT THE START OF THE DAY. THIS STABLE LAYER COULD POSSIBLY LINGER WELL INTO THE AFTERNOON PER GFS SOUNDINGS...ESPECIALLY WITH THE ABSENCE OF COLD AIR ADVECTION ALOFT. LOW-LEVEL JET WILL PUNCH UP INTO THE AREA DURING THE AFTERNOON AND OVERNIGHT HOURS...FEEDING ADDITIONAL MOISTURE AND WARMTH INTO LOWER MICHIGAN. DEWPOINTS SHOULD MAKE IT BACK UP ABOVE 70 DEGREES (PW VALUES EXCEEDING 2 INCHES ONCE AGAIN)...WHILE TEMPERATURES REACH UP INTO THE MID 80S (THUMB) TO LOW 90S. BEST LIFT WILL HOLD OFF UNTIL THE LATE AFTERNOON ALONG A SURFACE WARM FRONT...HOWEVER CANNOT RULE OUT A THUNDERSTORM/SHOWER EARLIER IN THE DAY GIVEN STRENGTH OF THETA-E ADVECTION. BEST TSTORM CHANCES WILL BE LATE IN THE DAY AND DURING THE OVERNIGHT HOURS...WITH CONDITIONS CONDUCIVE FOR UPSTREAM MCS DEVELOPMENT WHICH WOULD THEN RIDE THROUGH MICHIGAN LATE...FEEDING ON A GOOD AMOUNT OF INSTABILITY...EVEN IF IT DOES BECOME ELEVATED OVERNIGHT. COLD FRONT WILL DROP ACROSS THE AREA LATE TUESDAY NIGHT...ENDING CHANCES FOR PRECIPITATION. SURFACE HIGH PRESSURE LOOKS TO SLIDE OVER THE AREA WEDNESDAY/WEDNESDAY NIGHT BRINGING DRIER WEATHER AND SLIGHTLY COOLER TEMPERATURES. GFS/EURO SHOW THE NEXT UPPER LEVEL WAVE...POSSIBLY CONVECTIVELY INDUCED...TRACKING INTO THE GREAT LAKES ON FRIDAY AND FRIDAY NIGHT. RUNS HAVE BEEN INCONSISTENT WITH THE TRACK AND TIMING OF THIS FEATURE...AND KEPT POPS AT THE INHERITED LOW CHANCE. HIGH PRESSURE LOOKS TO BECOME REESTABLISHED OVER THE WEEKEND...BUT THE LAST FEW RUNS OF THE GFS DO TRY TO BRING ANOTHER UPPER WAVE INTO ONTARIO AND MICHIGAN BY LATE ON SUNDAY. 12Z AND 00Z RUNS OF THE EURO HAVE LACKED THIS FEATURE...AND WILL KEEP THE WEEKEND FORECAST DRY. && .MARINE... A FAIRLY LIGHT WIND REGIME WILL PREVAIL OVER THE CENTRAL GREAT LAKES TODAY AS HIGH PRESSURE REMAINS OVER THE OHIO VALLEY. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE TODAY INTO TONIGHT. LOCALLY GUSTY WINDS WILL BE POSSIBLE TUESDAY INTO TUESDAY NIGHT AS A WEAK LOW PRESSURE SYSTEM TRACKS ACROSS THE AREA. THIS SYSTEM WILL ALSO BRING A MUCH BETTER CHANCE FOR RAIN AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT...SOME OF WHICH COULD BE STRONG TO SEVERE. && .AVIATION...ISSUED 101 AM EDT MON AUG 1 2011 //DISCUSSION... A WEAK SURFACE PRESSURE TROUGH WILL CONTINUE TO SETTLE SOUTH ACROSS SOUTHEAST MICHIGAN OVERNIGHT. AN ISOLATED SHOWER OR STORM REMAINS POSSIBLE TONIGHT ACROSS ALL OF SOUTHEAST MICHIGAN AND EVEN INTO THE DAY MONDAY AT THE DETROIT TERMINALS. OTHERWISE...CLOUDS BELOW 12KFT WILL BE RATHER SCARCE AND WINDS WILL REMAIN LIGHT. //DTW THRESHOLD THREATS... * LOW CONFIDENCE FOR AN ISOLATED SHOWER OR THUNDERSTORM AFTER 4 AM TONIGHT AND AGAIN MONDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...SC LONG TERM....HLO MARINE.......SC AVIATION.....MANN YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 1, 4:56 AM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 456 AM EDT MON AUG 1 2011 MIZ060>063-068>070-075-076-082-083-020900- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- WASHTENAW-WAYNE-LENAWEE-MONROE- 456 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. A FEW OF THESE STORMS MAY BECOME SEVERE. THE BIGGEST THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 70 MPH AND HAIL UP TO ONE INCH IN DIAMETER. STORMS WILL MOVE TO THE SOUTHEAST AT AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...WITH STORMS BECOMING LIKELY TUESDAY NIGHT AS A WEAK AREA OF LOW PRESSURE TRACKS ACROSS THE CENTRAL GREAT LAKES. THERE IS A CHANCE OF SEVERE WEATHER WITH THESE STORMS IN ADDITION TO VERY HEAVY RAINFALL. THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT AS THE COVERAGE OF SEVERE WEATHER IS NOT EXPECTED TO BE WIDESPREAD. MIZ047>049-053>055-020900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- 456 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...WITH COVERAGE DECREASING DURING THE LATE AFTERNOON. A FEW OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY EARLY IN THE DAY. THE BIGGEST THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. STORMS WILL MOVE TO THE SOUTHEAST AT AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...WITH STORMS LIKELY TUESDAY EVENING AND OVERNIGHT AS A WEAK AREA OF LOW PRESSURE TRACKS ACROSS THE CENTRAL GREAT LAKES. THERE IS A CHANCE OF SEVERE WEATHER WITH THESE STORMS IN ADDITION TO VERY HEAVY RAINFALL. THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT AS THE COVERAGE OF SEVERE WEATHER IS NOT EXPECTED TO BE WIDESPREAD. LCZ423-460-LEZ444-020900- DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 456 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. A FEW OF THESE STORMS MAY BECOME SEVERE. THE BIGGEST THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 55 KNOTS AND HAIL UP TO ONE INCH IN DIAMETER. STORMS WILL MOVE TO THE SOUTHEAST AT AROUND 30 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...WITH STORMS LIKELY TUESDAY EVENING AND OVERNIGHT AS A WEAK AREA OF LOW PRESSURE TRACKS ACROSS THE CENTRAL GREAT LAKES. THERE IS A CHANCE OF SEVERE WEATHER WITH THESE STORMS IN ADDITION TO VERY HEAVY RAINFALL. THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT AS THE COVERAGE OF SEVERE WEATHER IS NOT EXPECTED TO BE WIDESPREAD. LHZ421-422-441>443-462>464-020900- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 456 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...WITH COVERAGE DECREASING DURING THE LATE AFTERNOON. A FEW OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY EARLY IN THE DAY. THE BIGGEST THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 50 KNOTS AND HAIL UP TO ONE INCH IN DIAMETER. STORMS WILL MOVE TO THE SOUTHEAST AT AROUND 30 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...WITH STORMS LIKELY TUESDAY EVENING AND OVERNIGHT AS A WEAK AREA OF LOW PRESSURE TRACKS ACROSS THE CENTRAL GREAT LAKES. THERE IS A CHANCE OF SEVERE WEATHER WITH THESE STORMS IN ADDITION TO VERY HEAVY RAINFALL. THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT AS THE COVERAGE OF SEVERE WEATHER IS NOT EXPECTED TO BE WIDESPREAD. LCZ422-LHZ361>363-020900- ST. CLAIR RIVER- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 456 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...WITH STORMS LIKELY TUESDAY EVENING AND OVERNIGHT AS A WEAK AREA OF LOW PRESSURE TRACKS ACROSS THE CENTRAL GREAT LAKES. THERE IS A CHANCE OF SEVERE WEATHER WITH THESE STORMS IN ADDITION TO VERY HEAVY RAINFALL. THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Aug 1, 3:21 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
321 AM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 AM HAIL SAGINAW 43.42N 83.95W
08/01/2011 M0.25 INCH SAGINAW MI CO-OP OBSERVER
PEA SIZED HAIL AND 30 TO 40 MPH WIND GUSTS
&&
OROWSpecial weather statement, Aug 1, 3:39 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 339 AM EDT MON AUG 1 2011 MIZ054-055-062-010845- LAPEER-SANILAC-TUSCOLA- 339 AM EDT MON AUG 1 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 335 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF VASSAR...MOVING SOUTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MAYVILLE BY 400 AM EDT... CLIFFORD BY 420 AM EDT... NORTH BRANCH AND MARLETTE BY 430 AM EDT... BROWN CITY BY 445 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SC
Local storm report, Aug 1, 3:52 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
352 AM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TSTM WND GST 2 NW SAGINAW 43.44N 83.98W
08/01/2011 E65 MPH SAGINAW MI TRAINED SPOTTER
3 TO 4 INCH DIAMETER LIMBS DOWN
&&
OROWSpecial weather statement, Aug 1, 4:06 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 406 AM EDT MON AUG 1 2011 MIZ053-010900- SAGINAW- 406 AM EDT MON AUG 1 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 404 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF SAGINAW...MOVING SOUTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BIRCH RUN AND FRANKENMUTH BY 420 AM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SC
Special weather statement, Aug 1, 4:15 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 415 AM EDT MON AUG 1 2011 MIZ048-010915- BAY- 415 AM EDT MON AUG 1 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 413 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF PINCONNING...MOVING SOUTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... LINWOOD BY 430 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SC
Special weather statement, Aug 1, 4:56 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 456 AM EDT MON AUG 1 2011 MIZ048-054-011000- BAY-TUSCOLA- 456 AM EDT MON AUG 1 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 454 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF BAY CITY...MOVING SOUTHEAST AT 25 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS... ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... QUANICASSEE AND MUNGER BY 510 AM EDT... REESE AND AKRON BY 525 AM EDT... FAIRGROVE BY 530 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:23 AM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 37 min |
| Aug 1, 3:55 AM EDT | Special Marine Warning | DTX | 96 min | |
| Aug 1, 2:38 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 31 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.